Alert archive / Massachusetts / Gale Watches in 2014
Gale Watch 22, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Nov 29, 2014, 4:28 AM EST. It took effect at Nov 30, 2014, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2014, 4:28 AM EST (09:28 UTC)
- In effect from
- Nov 30, 2014, 7:00 AM EST
- Expired
- Nov 30, 2014, 4:17 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Nov 28, 10:59 PM EST, 5 hours 29 minutes earlier.
Area forecast discussion, Nov 28, 10:59 PM EST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1059 PM EST FRI NOV 28 2014 .SYNOPSIS... DRY BUT COLD CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY. A WARM FRONT CROSSES THE AREA SATURDAY NIGHT WITH A LIGHT WINTRY MIX OF PRECIPITATION POSSIBLE. BEHIND THE FRONT MUCH MILDER WEATHER IS ON TAP FOR SUNDAY AND MONDAY. A POLAR FRONT WILL THEN SWEEP ACROSS THE REGION LATER MON...BRINGING A RETURN TO COLDER WEATHER TUE. A WARM FRONT MAY THEN BRING ANOTHER RISK OF WINTRY PRECIPITATION TOWARD THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... 1045 PM UPDATE... OTHER THAN A FEW LEFTOVER LAKE EFFECT BANDS ACROSS THE BERKSHIRES INTO N CENTRAL MA/S CENTRAL NH AS WELL AS ACROSS CAPE COD AND MASSACHUSETTS BAYS...EXPECT MAINLY CLEAR SKIES. WINDS HAVE BEEN DIMINISHING THIS EVENING...AND WILL DROP OFF OVERNIGHT EXCEPT MAY CONTINUE ALONG THE COAST. TEMPS HAVE BEEN DROPPING OFF STEADILY...FALLING AT OR BELOW FREEZING ACROSS MOST AREAS EXCEPT THE OUTER CAPE AND NANTUCKET AT 03Z. WILL CONTINUE TO SEE TEMPS/DEWPTS DROP OVERNIGHT. CURRENT FORECASTED LOWS LOOKED IN GOOD SHAPE. HAVE UPDATED TEMPS/DEWPTS TO BRING CONDITIONS CURRENT IN THE NEAR TERM. ALSO UPDATED SKY COVER TO REFLECT MAINLY CLEAR SKIES. PREVIOUS DISCUSSION... EXPECT THE COLDEST NIGHT OF THE FALL TONIGHT WITH HIGH PRESSURE BUILDING OVERHEAD...CALM WINDS...CLEAR SKIES...AND FRESH SNOWPACK. THE MAV GUIDANCE IS SIGNIFICANTLY COOLER THAN THE MET GUIDANCE...BUT NOT SURE I COMPLETELY BUY INTO THE MAV TEMPS...SO BLENDED IT WITH THE MET BUT WENT A FEW DEGREES COOLER THAN THE BLEND. THIS GAVE LOW TEMPERATURES IN THE SINGLE DIGITS IN THE NORTHWESTERN ZONES AND TEENS EVERYWHERE ELSE AWAY FROM THE IMMEDIATE COAST AND ISLANDS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... HIGH PRESSURE SHIFTS OFFSHORE SLOWLY AS LOW PRESSURE MOVES INTO THE GREAT LAKES. QUIET BUT COLD WEATHER IS EXPECTED AGAIN WITH LIGHT NORTHWESTERLY WINDS. LATE IN THE DAY AS WINDS TURN TO THE SOUTHWEST EXPECT INCREASING CLOUDS. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... HIGHLIGHTS... * MUCH MILDER SUNDAY AND MONDAY * RETURN TO CHILLY WEATHER TUESDAY * SEASONABLE TEMPERATURES TOWARD THE END OF NEXT WEEK SYNOPTIC OVERVIEW AND MODEL GUIDANCE EVALUATION... DECENT LARGE SCALE AGREEMENT AMONG THE 28/12Z GUIDANCE SUITE. RELATIVELY ZONAL FLOW ALOFT INTO THE MIDDLE OF NEXT WEEK CALLS THE TIMING OF VARIOUS FEATURES INTO QUESTION. THE USA MODELS MAINTAIN A FLATTER MID LEVEL FLOW LONGER THAN THE INTERNATIONAL GUIDANCE. THIS IS LIKELY DUE TO THE HANDLING OF A POTENT SHORTWAVE PROJECTED TO ARRIVE FROM THE NORTHWEST PACIFIC. SINCE THIS IS A DAY 6/DAY 7 PROBLEM...WILL FAVOR THE CONSENSUS BLEND UNTIL THE ENERGY OF THIS SHORTWAVE CAN BE BETTER SAMPLED. DAILY SENSIBLE WEATHER DETAILS... SATURDAY NIGHT...WARM FRONT APPROACHES THE REGION. THUS INCREASING CLOUDS WITH THE CHANCE OF SOME SPOTTY LIGHT PRECIPITATION. MODEL SOUNDINGS SUGGEST ANY LIGHT PRECIP WOULD BEGIN AS LIGHT SNOW OR FLURRIES THEN TRANSITIONING TO SLEET...AND PERHAPS SOME FREEZING RAIN...BEFORE COMPLETING THE TRANSITION TO ALL RAIN. COLUMN STRUGGLES TO SATURATE SO ANY PRECIPITATION SHOULD BE LIGHT AND SPOTTY. HENCE NOT A HIGH IMPACT EVENT. SUNDAY AND MONDAY...SUBTROPICAL RIDGE BRIEFLY BUILDS ACROSS THE SOUTHEAST STATES AND THIS PUSHES MILDER AIR NORTHWARD INTO NEW ENGLAND WITH HIGHS INTO THE 50S ACROSS RI AND EASTERN MA BOTH DAYS. A POLAR COLD FRONT MAY YIELD THE RISK FOR A FEW RAIN SHOWERS /POSSIBLE ENDING AS SNOW SHOWERS/ LATE MONDAY/MONDAY NIGHT. TUESDAY...1042 MB HIGH AND ITS ASSOCIATED POLAR AIRMASS SETTLE OVER NEW ENGLAND...WITH TEMPS NEARLY 20 DEGS COLDER THAN MONDAY. WEDNESDAY...OVERRUNNING PRECIP POSSIBLE WITH A WINTRY MIX GIVEN COLD AIR WILL INITIALLY BE SLOW TO DISLODGE. THURSDAY AND FRIDAY...TREND IS FOR DRIER BUT A RETURN TO COLDER... BUT SEASONABLE...WEATHER. && .AVIATION /04Z SATURDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. .SHORT TERM /THROUGH SATURDAY/...HIGH CONFIDENCE. TONIGHT...VFR CONDITIONS MOST OF TONIGHT. LOCAL MVFR POSSIBLE ACROSS THE HIGHER RIDGES OF WESTERN MA AND SOUTHERN NH. SATURDAY...VFR. KBOS TERMINAL...HIGH CONFIDENCE. KBDL TERMINAL...HIGH CONFIDENCE. OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...MODERATE CONFIDENCE. SATURDAY NIGHT-SUNDAY...LOWERING CLOUDS SATURDAY NIGHT WITH POTENTIAL FOR MVFR CIGS/VSBYS IN WIDELY SCATTERED PCPN LATE AT NIGHT AND SUNDAY MORNING. LOW LEVEL WINDS...AROUND 2000 FEET... WILL INCREASE OVERNIGHT AND SUNDAY TO 40-45 KNOTS AND MAY CREATE LOW LEVEL WIND SHEAR. MONDAY...VFR WITH SCATTERED SHOWERS LATE OR AT NIGHT AS A COLD FRONT MOVES THROUGH. SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL SWITCH TO NORTHWEST AFTER THIS FRONT MOVES THROUGH. TUESDAY...VFR WITH NORTH TO NORTHEAST WINDS. WEDNESDAY...SCATTERED MVFR WITH MAINLY SOUTHEAST WINDS. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. .SHORT TERM /TONIGHT/...HIGH CONFIDENCE. OVERNIGHT...W-NW WINDS CONTINUE TO DIMINISH. SEAS HAVE ALREADY FALLEN BELOW 5 FT ACROSS MOST OF THE WATERS EXCEPT AROUND 5 FT ON THE FAR EASTERN OUTER WATERS. HAVE TAKEN SMALL CRAFTS DOWN FOR REMAINING WATERS. OUTLOOK...SATURDAY THROUGH WEDNESDAY...MODERATE CONFIDENCE. SATURDAY NIGHT...SMALL RISK OF A FEW SHOWERS OF RAIN OR SNOW AS A HIGH PRESSURE MOVES FARTHER OFFSHORE. SUNDAY...WARM FRONT LIFTS NORTH THROUGH THE REGION. MODEST SW WIND DEVELOPS...BUT MAINLY DRY WEATHER. MONDAY...COLD FRONT REMAINS WEST OF NEW ENGLAND...SO MODEST SW WINDS CONTINUE. TUESDAY...COLD HIGH PRES DRIFTS ACROSS SOUTHERN QUEBEC AND NORTHERN NEW ENGLAND. LIGHTER NORTHEAST WINDS WITH GRADUALLY DIMINISHING SEAS. WEDNESDAY...HIGH PRESSURE MOVES FARTHER NORTHEAST INTO THE MARITIMES. WINDS SHIFT FROM SOUTH TO SOUTHWEST DURING THE DAY. RELATIVELY LIGHT SEAS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR ANZ254-255. && SYNOPSIS...BELK/RLG NEAR TERM...BELK/RLG/EVT SHORT TERM...RLG LONG TERM...BELK AVIATION...BELK/RLG MARINE...BELK/EVT
Hazardous weather outlook, Nov 28, 1:21 PM EST, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 121 PM EST FRI NOV 28 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-291830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 121 PM EST FRI NOV 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-291830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 121 PM EST FRI NOV 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 4:28 AM EST | Small Craft Advisory | BOX | 6 days | |
| Nov 29, 3:52 PM EST | Small Craft Advisory | BOX | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.